Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 30, NWS Quad Cities, IA

March 6, 20175 counties in Iowa; Clark County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 9:31 PM CST for 5 counties in Iowa; Clark County, Missouri. It was in force for 74 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 9:31 PM CST (03:31 UTC)
Expired
Mar 6, 2017, 10:45 PM CST
In force
74 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Clark County, MO

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 9:51 PM CSTTSTM WND GST 60Mount Pleasant, IARELAYED FROM A TRAINED SPOTTER IN MT. PLEASANT
Mar 6, 9:57 PM CSTTSTM WND DMG5 W Grandview, IAAT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN THE SAME AREA. A FEW TREES UPROOTED AND BRANCHES DOWN IN THE VICINITY TO SOUTHWEST AND NORTHEAST OF POWER POLE DAMAGE. POSSIBLE TORNADO. TIME ESTIMATED FROM R
Mar 6, 9:57 PM CSTTORNADO 25 W Grandview, IA956 PM TO 958 PM CST. EF 2. ESTIMATED PEAK WINDS OF 110 MPH. PATH LENGTH OF 0.3 MILES. MAX WIDTH 150 YARDS. END LOCATION 41.2805 N -91.2567 W IN LOUIS COUNTY. AT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN
Mar 6, 9:57 PM CSTTORNADO 25 W Grandview, IA956 PM TO 958 PM CST. EF 2. ESTIMATED PEAK WINDS OF 115 MPH. PATH LENGTH OF 0.3 MILES. MAX WIDTH 150 YARDS. END LOCATION 41.2805 N -91.2567 W IN LOUIS COUNTY. AT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN
Mar 6, 10:00 PM CSTTSTM WND DMG1 N Donnellson, IASEMI TRACTOR TRAILER BLOWN OVER ON HIGHWAY 27 NORTH OF DONNELLSON NEAR THE 1800 BLOCK.
Mar 6, 10:00 PM CSTTSTM WND DMGWsw Kahoka, MOTIME ESTIMATE BASED ON RADAR. TREE LIMBS OF ABOUT 4-5 INCHES IN DIAMETER DOWN IN SEVERAL YARDS ACROSS SOUTHERN KAHOKA.
Mar 6, 10:01 PM CSTTSTM WND DMGGrandview, IATREES DOWN...TIME ESTIMATED FROM RADAR.
Mar 6, 10:05 PM CSTTORNADO1 S Muscatine, IA*** 3 INJ *** 1005 PM TO 1010 PM. EF2. EST PEAK WIND 115 MPH. PATH LENGTH 1.8 MILES. MAX WIDTH 200 YARDS. END LOCATION 41.4245 N -91.0456 W. TORNADO TRACKED THROUGH MUSCATINE TOUCHING DOWN IN KENT STEIN PARK... TRAVELING THROUGH NEIGHBORHOODS... AND DAMAGING H
Mar 6, 10:09 PM CSTTSTM WND GST 604 Nne Muscatine, IADELAYED REPORT. FROM CO-OP OBSERVER.
Mar 6, 10:10 PM CSTTSTM WND DMG1 Ene Muscatine, IADAMAGE TO CAR PORT.
Mar 6, 10:10 PM CSTTSTM WND DMGMuscatine, IATREE DAMAGE AND POWER LINES DOWN. TREE ON ROOF...NEAR VICINITY OF SHILLER AND TAYLOR STREETS...POSSIBLE TORNADO.
Mar 6, 10:10 PM CSTTSTM WND GST 68Muscatine Municipal Air, IA
Mar 6, 10:12 PM CSTTSTM WND GST 68Muscatine, IA
Mar 6, 10:12 PM CSTHAIL 0.251 E Kahoka, MO
Mar 6, 10:13 PM CSTTORNADO2 Ne Fairport, IA1013 PM TO 1036 PM. EF2. EST PEAK WIND 120 MPH. PATH LENGTH 25.3 MILES. MAX WIDTH 1000 YARDS. END LOCATION 2.9 E LONG GROVE OR 41.6932 N -90.4995 W. A TORNADO BEGAN IN MUSCATINE COUNTY AND THEN TRACKED ACROSS SCOTT COUNTY. POWER POLES WERE SNAPPED. A HOUSE LOS
Mar 6, 10:25 PM CSTTSTM WND GST 62Keokuk, IA
Mar 6, 10:26 PM CSTTSTM WND GST 64Fort Madison, IA
Mar 6, 10:30 PM CSTTSTM WND GST 62Keokuk Airport, IA
Mar 6, 10:30 PM CSTTSTM WND GST 64Fort Madison Municipal, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:52 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WUUS53 KDVN 070331
SVRDVN
IAC057-087-111-115-139-MOC045-070445-
/O.NEW.KDVN.SV.W.0030.170307T0331Z-170307T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
931 PM CST MON MAR 6 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Henry County in southeastern Iowa...
  Des Moines County in southeastern Iowa...
  Louisa County in southeastern Iowa...
  Muscatine County in east central Iowa...
  Lee County in southeastern Iowa...
  Clark County in northeastern Missouri...

* Until 1045 PM CST

* At 930 PM CST, severe thunderstorms were located along a line
  extending from near Washington to near Rome to near Rutledge,
  moving east at 45 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...This line of storms has a history of producing damaging 
           winds.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Burlington, Muscatine, Fort Madison, Keokuk, Mount Pleasant,
  Kahoka, Wapello, Columbus Junction, Nauvoo, West Liberty, West
  Burlington, Hamilton, Wilton, New London, Warsaw, Mediapolis,
  Winfield, Fruitland, West Point and Danville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern
and east central Iowa. A tornado watch also remains in effect until
400 AM CST for northwestern and west central Illinois...southeastern
and east central Iowa...and northeastern Missouri.

LAT...LON 4026 9195 4060 9194 4061 9173 4060 9172
      4116 9172 4116 9148 4142 9148 4142 9137
      4160 9136 4159 9079 4145 9079 4142 9103
      4125 9111 4110 9095 4101 9094 4082 9109
      4067 9112 4056 9140 4040 9137 4025 9150
TIME...MOT...LOC 0330Z 262DEG 41KT 4133 9178 4094 9170 4034 9208 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
2 follow-up statements
078 
WWUS53 KDVN 070419 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1019 PM CST MON MAR 6 2017

IAC087-070429-
/O.CAN.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Henry IA-
1019 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.

LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
      4092 9137 4107 9125 4159 9103 4158 9079
      4145 9079 4142 9103 4125 9111 4110 9095
      4103 9094 4082 9109 4067 9112 4061 9134
      4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0419Z 268DEG 41KT 4159 9088 4139 9089 4101 9107 4046
9142 4026 9151

$$

IAC057-111-115-139-MOC045-070445-
/O.CON.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Des Moines IA-Louisa IA-Muscatine IA-Lee IA-Clark MO-
1019 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR DES MOINES...SOUTHEASTERN LOUISA...EASTERN MUSCATINE...LEE AND
EASTERN CLARK COUNTIES...

At 1019 PM CST, severe thunderstorms were located along a line
extending from Durant to Illinois City to near Mediapolis to near
Keokuk to 7 miles southwest of Alexandria, moving east at 50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. This line of storms has a history 
         of producing damaging winds.         

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Burlington, Muscatine, Fort Madison, Keokuk, Wapello, Nauvoo, West
Burlington, Hamilton, Wilton, Warsaw, Mediapolis, Fruitland, West
Point, Danville, Donnellson, Montrose, Wayland, Middletown, Oakville
and Alexandria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.

LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
      4092 9137 4107 9125 4159 9103 4158 9079
      4145 9079 4142 9103 4125 9111 4110 9095
      4103 9094 4082 9109 4067 9112 4061 9134
      4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0419Z 268DEG 41KT 4159 9088 4139 9089 4101 9107 4046
9142 4026 9151

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
195 
WWUS53 KDVN 070439
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1039 PM CST MON MAR 6 2017

IAC057-111-115-139-MOC045-070449-
/O.EXP.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Des Moines IA-Louisa IA-Muscatine IA-Lee IA-Clark MO-
1039 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR DES MOINES...SOUTHEASTERN
LOUISA...EASTERN MUSCATINE...LEE AND EASTERN CLARK COUNTIES WILL
EXPIRE AT 1045 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.

LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
      4092 9137 4107 9125 4159 9103 4158 9079
      4145 9079 4142 9103 4125 9111 4110 9095
      4103 9094 4082 9109 4067 9112 4061 9134
      4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0439Z 262DEG 41KT 4162 9062 4142 9063 4104 9081 4049
9116 4029 9125

$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 6, 5:44 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
544 PM CST Mon Mar 6 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 326 PM CST Mon Mar 6 2017

Deep 980 mb surface low was located just south of Grand Forks, ND.
Extending from the low was a dryline through eastern NE all
the way to West TX, with a cold front not too far behind the
dryline. Convection over far eastern NE into western IA has
rather quickly evolved into a QLCS, with several reports of
marginal severe hail around 1 inch and damaging winds to 60 mph
with these storms... an idea of the threat that exists here
this evening. Tornado watch 61 issued earlier covers a good
portion of Iowa and extends as far east as roughly a Manchester
to Fairfield line until 10 pm.

&&

.SHORT TERM...(Tonight)
ISSUED AT 326 PM CST Mon Mar 6 2017

Hi-res convecting allowing models have been pretty consistent on
depicting a broken line of storms sweeping across the area
from west to east after 6 pm through midnight ahead of the cold
front as it overtakes the dryline. A corridor of at least
moderate instability (SBCAPE to around 1000 J/kg) and strong deep
layer shear (0-6km 50-60 kts) will surge into the cwa prior to
the arrival of the storms supportive of a severe threat with
storms capable of wind gusts to 70 mph and hail to around quarter
size. Given the strong environmental shear aided by strengthening
low level jet will also come a threat for tornadoes, mainly
along the leading edge of any line segments with favorable
orientation of 0-3km shear vector to storm motion or with any
backing of surface winds aided by mesoscale processes. Storms
will be moving quite fast at likely around 50 mph or higher making
for much less reaction time, thus imperative to have that action
plan ironed out now ahead of the storms arriving this evening.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 326 PM CST Mon Mar 6 2017

Forecast focus on very high winds and extreme/dangerous grass fire
conditions for Tuesday and Wednesday. Otherwise, major pattern
change with winter roaring back with the potential for several
snowstorms within the next 10 days.

Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly
tracking from near Winnipeg, Manitoba to Hudson Bay during this time
frame. Tight gradient around this cyclone will bring very strong
winds to the cwa. On Tuesday, there is very deep mixing to about 500
mb which will tap 40-50 knot winds at the top of the mixed layer
with excellent downward momentum transfer. West winds should be
sustained at 25 to 35 mph with gusts to around 45 mph, possibly to
50 mph. These values should also occur on Wednesday. Later shifts
will need to consider at least a wind advisory, if not a high wind
warning in some portions of the cwa. Decided not to issue a high
wind watch or wind advisory yet due to the severe weather threat to
deal with this evening. Maximum temperatures on Tuesday will be in
the 50s, with highs on Wednesday in the 40s north and 50s south.
There will also be an extreme grass fire risk Tuesday and Wednesday
during the afternoon. See fire weather section below.

Convection Tuesday afternoon: Have added isolated thunder in our
north half due to very steep low level lapse rates (8c/km) and very
cold air aloft (-33c at 500 mb). Inverted-V shown on forecast
soundings would promote enhanced surface winds if a shallow storm
can develop, in addition to the very strong gradient winds.

Thursday: Starting to turn cooler as 1050 mb high begins building
out of western Canada. Northeast winds of around 10 mph will be over
the cwa with maximum temperatures in the 40s north and 50 south.

Friday through the weekend: Anytime you have a very intense cyclone
you know a major pattern change will take place. 850 mb temperatures
of -40c were noted in northwest Canada and this very cold airmass
will settle southward across the northern United States.  A storm
system is expected to track from southern KS to the mid Atlantic
states Friday night and Saturday, on the leading edge of the arctic
air. This has the potential to spread accumulating snow across much
of the cwa with highs in the 30s. However, it is too early for exact
amounts. Sunday should be dry with high pressure over the cwa.

Early next week: A clipper system looks to spread more accumulating
snow in our northern cwa, with a cold rain in our south. However,
low confidence a week away in regards to the track/intensity of this
system. Also, low confidence in temperatures depending on snow
cover.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 538 PM CST Mon Mar 6 2017

A fast moving cold front will pass through the terminals between 07/02Z
and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain
and wind gusts over 40 MPH. After the line passes, skies will clear
with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will
occur until the front passes.

&&

.FIRE WEATHER...
Issued at 326 PM CST Mon Mar 6 2017

Grassland Fire Danger Index values will be in the extreme category
for Tuesday and Wednesday, during the afternoon hours.

Dry vegetation combined with low humidity values and windy
conditions will result in an extreme risk of grass fires Tuesday and
Wednesday. Rainfall this evening will moisten the ground somewhat
but sunshine, low humidity, and very windy conditions on Tuesday
will quickly dry out the ground.

Winds Tuesday and Wednesday are expected to gust up to 45 mph,
possibly to 50 mph. Minimum relative humidity levels both days are
forecast to be 20 to 30 percent, with temperatures in the 50s. Any
grass fire would quickly get out of control.

Did consider a fire weather watch for the entire cwa but due to this
evenings severe weather threat decided to wait. Conditions certainly
seem extreme for later shifts to issue a red flag warning.

&&

.HYDROLOGY...
Issued at 326 PM CST Mon Mar 6 2017

The overall trend of the Mississippi River forecasts has been
slightly lower. The current forecasts for minor flooding at most
points on the Mississippi River between L&D 15 and Burlington, IA do
take into account predicted rainfall this afternoon and evening. Due
to the fast movement of the storms this evening rainfall should have
little to no effect on river levels for areas that have already
crested and minimal effects for those areas that are at or
downstream of the crest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Haase
AVIATION...Nichols
FIRE WEATHER...Haase
HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 17 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities Ia IL
401 AM CST Mon Mar 6 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
401 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Light precipitation and increasing low level moisture will help
to limit the fire weather threat today. However, a south wind
gusting near 40 mph and abundant dry fuels suggest any grass fires
that do develop would spread rapidly.

Isolated thunderstorms are possible this afternoon, with
widespread thunderstorms this evening. Expect scattered severe
storms, with the highest risk between 7 pm and midnight. The
primary threats are damaging winds around 70 mph and isolated
tornadoes. The secondary threat is hail up to quarter size.

Minor flooding is occurring or forecast on portions of the
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday.

The strong winds combined with low humidity levels will result in a
very high risk of uncontrolled grass fires Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 7 pm and midnight
tonight.

RP Kinney/08

In the hours before

Local storm report, Mar 6, 9:20 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     1 S TIFFIN              41.69N 91.68W
03/06/2017  M70.00 MPH       JOHNSON            IA   AMATEUR RADIO

0917 PM     TSTM WND GST     NORTH LIBERTY           41.74N 91.61W
03/06/2017  M70.00 MPH       JOHNSON            IA   AMATEUR RADIO

&&

GROSS
Local storm report, Mar 6, 9:21 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND GST     WELLMAN                 41.47N 91.84W
03/06/2017  M70 MPH          WASHINGTON         IA   AMATEUR RADIO

&&

GROSS
Local storm report, Mar 6, 9:22 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             MARION                  42.03N 91.59W
03/06/2017  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

PETERS
Local storm report, Mar 6, 9:23 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             1 E CEDAR RAPIDS        41.97N 91.65W
03/06/2017  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 6, 9:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 WSW CEDAR RAPIDS      41.96N 91.71W
03/06/2017  M0.75 INCH       LINN               IA   COCORAHS

0918 PM     TSTM WND GST     ONEIDA                  42.54N 91.35W
03/06/2017  E69 MPH          DELAWARE           IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Mar 6, 9:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND GST     COLESBURG               42.64N 91.20W
03/06/2017  M55.00 MPH       DELAWARE           IA   EMERGENCY MNGR

0928 PM     HAIL             COLESBURG               42.64N 91.20W
03/06/2017  M0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:02 PM CSTSevere Thunderstorm WarningDVNBenton, Buchanan, Iowa58 min
Mar 6, 8:04 PM CSTSevere Thunderstorm WarningDVNKeokuk56 min
Mar 6, 8:29 PM CSTSevere Thunderstorm WarningDVNDelaware, Johnson, Linn61 min
Mar 6, 8:40 PM CSTTornado WarningDVNBuchanan, Delaware38 min
Mar 6, 8:46 PM CSTSevere Thunderstorm WarningDVNKeokuk, Washington74 min
Mar 6, 8:46 PM CSTTornado WarningDVNBenton, Iowa, Johnson, Linn22 min
Mar 6, 8:54 PM CSTSevere Thunderstorm WarningDVNJefferson, Van Buren81 min
Mar 6, 9:05 PM CSTSevere Thunderstorm WarningDVNCedar, Jones55 min
Mar 6, 9:07 PM CSTTornado WarningDVNJones, Linn26 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningDVNDubuque56 min
Mar 6, 9:28 PM CSTSevere Thunderstorm WarningDVNJohnson47 min
Mar 6, 9:31 PM CSTTornado WarningDVNDubuque, Jackson, Jones44 min
Mar 6, 9:42 PM CSTSevere Thunderstorm WarningDVNJackson63 min
Mar 6, 9:49 PM CSTSevere Thunderstorm WarningDVNClinton71 min
Mar 6, 9:52 PM CSTSevere Thunderstorm WarningDVNClinton, Scott83 min
Mar 6, 9:55 PM CSTTornado WarningDVNJackson38 min
Mar 6, 10:04 PM CSTSevere Thunderstorm WarningDVNCedar44 min
Mar 6, 10:10 PM CSTTornado WarningDVNMuscatine, Scott24 min
Mar 6, 10:17 PM CSTTornado WarningDVNCedar, Clinton, Scott31 min
Mar 6, 10:23 PM CSTTornado WarningDVNClinton, Scott26 min
Mar 6, 10:26 PM CSTSevere Thunderstorm WarningDVNClinton, Scott49 min
Mar 6, 10:46 PM CSTTornado WarningDVNClinton, Jackson20 min
Mar 7, 3:32 AM CSTRed Flag WarningDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more14 hr
Mar 7, 3:37 AM CSTWind AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.